Decided to come off Spiro after 4-5 years as it has done NOTHING for me. Started on 50, went up to 100, freaked out as i swear it was actually looking worse so went up to 200 a day. Turns out, 5 years later i was right! ...Spiro made my hair worse, it didn't do anything for me other than make my peach fuzz longer and worse. Have done research.
Such a bad drug with bad side effects too. I don't understand how people can like this medication. Sure it may reduce your dark prickly hair (if that's what you have) but it will just leave you with a blanket of light peach fuzz.
Spiro will also dry your skin out, making premature wrinkles, another reason I'm finally off this drug. I have had such bad dry skin from Spiro and have noticed fine lines etc. So please if you continue to take this, invest in the best night cream E.V.E.R.
Like I said I've decided to come off it and go natural... Spearmint tea, vitamins etc and I swear it is actually better than when i was on Spiro.
Im also on metformin and I will continue to stay on as t helps with my periods
Sorry I forgot to mention... Be careful of what you eat on spiro. I've always been a 'normal' weight, not skinny, not fat, size 10-12 UK size. Anyway when I started taking Spiro i was the biggest I've ever been, size 16 and was told by doctor im on my way to being obese.
Don't ask doctors about side effects they will just refer to their 'text book' , do your own research on this drug and if your happy to continue taking it, cool, but I just wish i did my research before I started years ago.
I take 100mg once a day and haven't noticed any side effects. I started it this fall at 25mg and bumped it up 25mg every two weeks because I got a rash with it when I tried it several years ago. This time i haven't gotten any side effects and have been taking the full 100mg for several months now.
Just for reference, my blood pressure/pulse run low and I drink lots of water- typically at least 3 quarts a day.
Definitely talk to your doctor!
Edited by: VOLLEYBALLROCKS at: 2/24/2013 (15:37)
"Tomorrow is a new day with no mistakes in it yet"
To those of you who take or have taken spironolactone, how much do you take, and do you have any side effects? I'm taking 100mg a day. Recently, I've felt very dehydrated, fatigued and have been getting itchy and red skin rashes. I didn't have any problems for a year with it, but I'm wondering if this dose is too much as I'm losing weight or that maybe I'm getting side effects as the med is building up over time. Was just curious if anyone experienced anything similar.
Dream as if you'll live forever. Live as if you'll die today. -James Dean
If you have to tell someone how bad you want it, then you haven't shown them how hard you already work for it. -John Mayer
Whether you get what you want isn't what defines you. It's how you go about your business. -Scott Jurek
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.